DVT deep vein thrombosis forum

       Home    1

number of replies (6) - Page 1 of 1
blue toenails
Started by Laura
Posted: November 26, 2009 at 16:25
Hi I have recently had a DVT and PE and was in hospital for 3 weeks. I am currently suffering from all the usual effects such as aching and painful leg. I am also awaiting a heart scab as my breathing is still not good. My INR is never stable and I have never had it to where they want it. Anyway my question is has anywhen else ever suffered from blue toenails, I have only noticed this in the last couple of weeks and am a bit confused about it. Thank
14453
Re: blue toenails
Reply #1 by Louise
Posted: November 26, 2009 at 18:50
Do you mean heart scan? I was about to ask what is a heart scab when I realised it may me a typo :-)

My DVT is in my arm and I have found my fingernails often have a blue tinge to them, when the swelling is bad towards the end of the day they can be quite blue. That along with the cold hand is part of the package I think? Are you wearing compression stockings? I find a compression sleeve is helping my arm.

Louise
14458
Re: blue toenails
Reply #2 by DianneH
Posted: November 27, 2009 at 15:16
Purple toe is a reaction to coumadin and or warfarin. Both of you, please go to the following link: http://doublecheckmd.com/EffectsDetail.do?dname=Coumadin&sid=146&eid=8688

Get in to see your Dr about this asap.
14467
Re: blue toenails
Reply #3 by Louise
Posted: November 27, 2009 at 19:14
Hi DianneH,

the only thing that goes blue for me is the nail beds, nowhere else on my hand or feet is affected by this so after reading everything in the link I don't think it applies to me especially as the blueness is linked to how much my arm has swollen up during the day.

Thanks for the link though & I will mention it to my Dr when I see him again.

Louise
14470
Re: blue toenails
Reply #4 by jill
Posted: December 9, 2009 at 21:52
three weeks after starting the med I was very ill with severe stomach pains, bloating and purple toes. taken off warfarin by a reluctant doctor who said there were never any bad side effects to this drug!
14547
Re: blue toenails
Reply #5 by speedyturtle
Posted: December 10, 2009 at 01:24
Well how about that, I was only reading about this yesterday!

From Wikipedia:
Purple toe syndrome
Another rare complication that may occur early during warfarin treatment (usually within 3 to 8 weeks) is purple toe syndrome. This condition is thought to result from small deposits of cholesterol breaking loose and flowing into the blood vessels in the skin of the feet, which causes a blueish purple color and may be painful. It is typically thought to affect the big toe, but it affects other parts of the feet as well, including the bottom of the foot (plantar surface). The occurrence of purple toe syndrome may require discontinuation of warfarin.[23]

(It would be a brave doctor to make a statement about there not being any bad side effects to ANY drug!)
14552
Re: blue toenails
Reply #6 by jill
Posted: December 14, 2009 at 19:45
too true - but he did and wants me to try warfarin again. oh dear.
14615
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: blue toenails
Comments:
(You may enter up to 3001 characters)

characters left
Type the characters shown in the image for verification:
Change Image
Write the characters in the image above